Medicina (Buenos Aires)
versión impresa ISSN 0025-7680
DE ALL, Jorge et al. Vertigo and vertical nystagmus associated with intrathecal morphine administration and resolution by naloxone. Medicina (B. Aires) [online]. 2011, vol.71, n.5, pp. 457-458. ISSN 0025-7680.
Combined regional anesthesia is frequently used as a tool for management of postoperative pain. The profile of side effects of the opioids used via this route is similar to those occurring after systemic administration. The onset of vertigo with vertical nystagmus is an adverse effect rarely described after the use of intrathecal, epidural or intravenous morphine. We report the case of a patient who presented this complication in the postoperative period of a partial nephrectomy, after the administration of intrathecal morphine, with complete resolution by intravenous naloxone.
Palabras clave : Morphine; Intrathecal; Vertigo; Nystagmus; Naloxone.